Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Took benadryl. Took tylenol with codeine. Concerned. Will I wake up?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I took a benadryl about 2 hours ago, then without thinking about the benadryl, I took a tylenol with codeine to quell my cough. Now I am concerned about going to sleep...I hope I wake up!!
Posted Wed, 5 Jun 2013 in Medicines and Side Effects
Answered by Dr. Omer 1 hour later

Thanks for your question. My name is Dr Omer and I am here to help you today with your question. I will be happy to assist you with your follow up questions also. I am sorry to hear about your problem.

First of all I would say there is nothing to worry about, as you have taken benadryl with codeine/tylenol.

Following are the reasons why you should not be worried at all.
Benadryl maximum sedative effect is around 1-3 hours, with complete excreation of drug in urine in 4-7 hours.

Benadryl when taken with codeine , benadryl diminishes the therapeutic effect of Codeine and prevent the metabolic conversion of codeine to its active metabolite morphine.

If your cold is prolonged, please add an antibiotic after discussing with your GP.

So you can go to sleep any time and you will wake up in hours as I described above.

Hope this helps and you have a sound sleep

I wish you good luck that you get well soon, if you have any question, please ask because our discussion always remains open so you can always ask more till you are satisfied, You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to assist you always.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor